MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X30IN 1 S/A MO-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X30IN 1 S/A MO-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number DC284
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).Date sent to the fda: 9/15/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, the following was obtained: were x-rays taken to locate the needle? no.Was any other tissue damaged as a result of searching the needle? no.What measures were taken to retrieved the broken piece? removed needle from patient.Needle did not break was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? hernia was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient's post-operative care due to the prolonged procedure? no.Device return status.Please document the shipment tracking number: returned yesterday should receive today the following additional information was received: was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> 10, action taken when event occurred? --> reopened new one, was procedure successfully completed? --> yes, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown,.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, the suture became detached from the needle.It was reported that the needle broke off the suture and fell into the patient.They were able to retrieve the needle out of the patient and were able to finish the procedure.Surgery was delayed 10 minutes.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, g 1.Manufacturer site email, g 1.Manufacturer site phone.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned sample.The returned samples revealed that one detached needle, a dispensed suture that pertained to product code dc284 was received.During visual inspection of the returned sample, the swage area was noted with marks by a surgical instrument.In the hole was observed a suture piece.In addition, the suture was examined, and the end was noted to be cut probably caused by a surgical instrument.The instructions for use do contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d 9.Device available for evaluation?, g 1.Manufacturer site addr.Street line 1, g 1.Manufacturer site addr.Street line 2, g 1.Manufacturer site postal code, h 3.Device evaluated by manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.

Brand Name
PRLNE BLU 2X30IN 1 S/A MO-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
col salvacar
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17759546
Report Number2210968-2023-06785
Device Sequence Number17935268
Product Code GAW
UDI-Device Identifier10705031036161
UDI-Public10705031036161
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDC284
Device Lot NumberSEMSER
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown